MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION GAP II ACET SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION GAP II ACET SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 2082-0052L
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
The pharmacist reported that: "in a (b)(6) year-old patient (female) with left hip in a context of breast neoplasia on bone radiology, first implantation of a total prosthesis on (b)(6) 2019 of left hip cemented with the insertion of a ring of reinforcement and an acetabulum with a double mobility cup (and 1 insert pe liberty, atf brand (not stryker) reference (b)(4), serial number (b)(4)).Appearance of pain in early 2020.Balance sheets imaging studies (x-ray and ct scan) reveal a the tilts of the acetabulum and particularly of the acetabular ring support.Diagnosis of aseptic implant loosening acetabular with indication for revision surgery.Revision surgery the (b)(6) 2020.At the time of the operation the surgeon found a large inflammatory granuloma, as well as a loosening of the acetabular prosthesis, on a very sclerotic radius bone.Re-cementing of an acetabular cup prosthesis in a support ring (1 left cup frame) t56 part no.2082-0056l stryker company, 1 cup double mobility liberty, atf brand (not stryker) to be cemented reference (b)(4), 1 insert liberty reference (b)(4) company atf).The devices were not kept for expertise.".
 
Additional Manufacturer Narrative
Reported event an event regarding loosening involving a restoration modular shell was reported.The event was confirmed via medical review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: the event was confirmed, revision and failure of acetabular reconstruction.Date of the original surgery are not consistent (b)(6) 2020 vs (b)(6) 2019.This does not appear to be an implant related issue.The root cause appears to be underlying necrotic bone and poor mechanical reconstruction construct.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: the event was confirmed, revision and failure of acetabular reconstruction.Date of the original surgery are not consistent (b)(6) 2020 vs (b)(6) 2019.This does not appear to be an implant related issue.The root cause appears to be underlying necrotic bone and poor mechanical reconstruction construct.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
The pharmacist reported that : "in a 49-year-old patient (female) with left hip in a context of breast neoplasia on bone radiology, first implantation of a total prosthesis on (b)(6) 2019 of left hip cemented with the insertion of a ring of reinforcement and an acetabulum with a double mobility cup (and 1 insert pe liberty, atf brand (not stryker) reference 43022246, serial number (b)(6)).Appearance of pain in early 2020.Balance sheets imaging studies (x-ray and ct scan) reveal a the tilts of the acetabulum and particularly of the acetabular ring support.Diagnosis of aseptic implant loosening acetabular with indication for revision surgery.Revision surgery the (b)(6) 2020.At the time of the operation the surgeon found a large inflammatory granuloma, as well as a loosening of the acetabular prosthesis, on a very sclerotic radius bone.Re-cementing of an acetabular cup prosthesis in a support ring (1 left cup frame) t56 part no.2082-0056l stryker company, 1 cup double mobility liberty, atf brand (not stryker) to be cemented reference 43100148, 1 insert liberty reference 43022848 company atf).The devices were not kept for expertise.".

Brand Name
RESTORATION GAP II ACET SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10481437
Report Number0002249697-2020-01784
Device Sequence Number2779449
Product Code LZO
UDI-Device Identifier07613327017540
UDI-Public07613327017540
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K980774
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number2082-0052L
Device Catalogue Number2082-0052L
Device Lot Number00051752D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight57